MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1202025
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069)
Date of Event 02/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2001 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of composix e/x mesh (device #1).Per operative notes, ¿a large hernia defect was found in abdominal wall fascia and was dissected out.A composix e/x mesh (device #1) was placed and sutured.¿ (b)(6) 2016 - patient was diagnosed with incarcerated recurrent ventral hernia thereby underwent laparoscopic into open repair with lysis of adhesions and partial removal of mesh.Per operative notes, ¿a large amount of adhesions were seen in abdomen and was taken down.Small bowel was densely adherent to the mesh which was balled and identified a recurrent ventral hernia.The mesh was densely incorporated to the bowel and it was resected.A large amount of previous mesh was removed and a biologic mesh was placed around abdominal wall to cover both hernia defects.¿ (b)(6) 2016 - patient was diagnosed with recurrent incisional hernia and chronic abdominal wound infection thereby underwent open repair.Per operative notes, ¿the purulent material was drained and removed the loose piece of prolene suture with knots.A composite mesh was found which was densely adherent in some areas, it was noted to be folded and wrinkled.In left side of abdominal wall, parts of the mesh were identified and removed.All nonincorporated synthetic prosthetic mesh material was excised.¿ (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia thereby underwent robotic assisted laparoscopic repair with implant of phasix st mesh (device #2).Per operative notes, ¿adhesions into the anterior abdominal wall was lysed.A large hernia defect was noted in the mid abdominal region.A phasix st mesh (device #2) was placed on the peritoneal cavity and sutured.¿ (b)(6) 2017 - patient was diagnosed with infected seroma thereby underwent open repair.Per operative notes, ¿the phasix st mesh (device #2) was completely intact.There was no frank pus or foul smell encountered.The repair looked good and there was no evidence of a defect within a mesh.There was a little bit of fully incorporated polypropylene mesh (device #1) and it was excised.¿ attorney alleges that the patient had abscess, adhesions, bowel/intestinal removal, fistulae, infection, pain, mesh migration, mesh shrinkage, seroma, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information, no conclusion can be made.Per medical records review, about 3 weeks post implant of phasix st mesh, patient was diagnosed with seroma and infection thereby underwent repair.The instructions-for-use supplied with the device lists seroma and infection as possible complications.The warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." this emdr represents the phasix st mesh (device #2).An additional supplemental emdr was submitted to represent the composix mesh e/x (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18755691
Report Number1213643-2024-090779
Device Sequence Number11694865
Product Code OWT
UDI-Device Identifier00801741095368
UDI-Public(01)00801741095368
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Catalogue Number1202025
Device Lot NumberHUAV1875
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2024
Initial Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight89 KG